Why is it that my meds will stop working all of a sudden? I've had this happen many times where I'm on something way long enough for it to start working and then it just seems to stop like some one flipped a switch. I've been on depakoteER 2000mgs for over 6 months and wellbutrinSR 300 mgs for close to a year plus I've tried many others paxil, zoloft, lexapro, lithium, trileptal, etc. and it won't stop. I thought I had the right mix between these last two but I guess not because it has all come back. I know some one is going to say you should call the doctor but I'm sick of doing this. Changing meds is the worst and I'm sick of getting no results. I don't think life holds any real sustainable joy. This ride sucks, I want off.
i hear ya. i was just thinking of taking the lithium that the dr. gave me. i haven't had to take it yet and i am really afraid of how it is going to make me feel. i am already feeling pretty sad today. i thought that i was finally making some headway with this but i guess not.my worst thought is when i look at my daughter and think that she may have this problem too. she has adhd and sometimes i think she is more like me than just the other problems. what have i done to my children. maybe i shouldn't have had any because i don't want to pass off these genes to them arghhh!!. well i am rambling i hope that you are feeling a little better today.
I understand the guilt of haveing a child, my son is 6 months old and I have to wonder if I have contributed to another tortured soul being on earth. Supposedly we weren't going to be able to have kids without help but that wasn't the case. On top of all the BP stuff my father my grandfather on my moms side and myself were and are alcoholics. The only thing we can do as fathers/mothers is try and give them the knlowledge to be aware of these things. At least we have the the ability to help our children and recognize problems unlike our parents.
I have been on lithium twice the first time I quit out of denial the second it stopped working. But that is me you may be very successful and I hope you are. Work through the side effects it will be worth it if it helps. If you need help getting through that come here and I and many others will support you.
good luck to you and I hope we both feel better soon.
[This message has been edited by scrags (edited 09-25-2003).]
sometimes they quit working b/c of the interactions with the other drugs you may be taking. I found this out just today with Prozac and Geodon. I had been on Geodon for months, and was doing well, but then depression hit me, the Geodon didn't mix well with the Prozac and caused me to go crazy, we pulled the Geodon a day ago and I feel much better today and hopes of feeling even better sooner
There's also the issue of tolerance. Your body may react by slowly shutting down whatever receptors were stimulated by the drug. There are other mechanisms that account for tolerance. I know changing drugs is a bummer, but apparently it is the only solution other that constantly increasing doses.
Well, I am only 23, but I was diagnosed with Bipolar when I was 14. I have already been on 5 different medications. The only thing I can tell you is that what my doctor told me.... just like how your body builds a tolerance with other things, it builds up a tolerance with this too. These medicines aren't an exact science. (meaning not every medicine works for every person at the exact same dosage, affects people differently; sure you already knew this-- just not sure how new you are to the whole bipolar thing!)
All these medicines just make your brain sort of think their is serotonin being produced, since there isnt enough being produced already, then over time, the brain kind of catches on to what we are trying to do. (this is how my doctor tried to explain it to me, about 4 years ago). Hope that helps.
If meds don't work then they try electro shock therapy. I don't know if you'll want to try that, it seems to make people feel better but the side effects are memory loss, body aches and migranes. Maybe you should keep trying different med cocktails, it took me awhile to find the right one, and I'm sure at some point, this one will give out and I'll have to try another one. That's just the way it goes sometimes.